Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 752, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2017, 5:38 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 6, 2017, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 54 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
813
WUUS54 KOUN 062238
SVROUN
TXC485-487-062330-
/O.NEW.KOUN.SV.W.0752.170806T2238Z-170806T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
538 PM CDT SUN AUG 6 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Wichita County in northern Texas...
Southeastern Wilbarger County in northern Texas...
* Until 630 PM CDT
* At 538 PM CDT, a severe thunderstorm was located 5 miles north of
Lake Diversion, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Wichita and southeastern Wilbarger Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3386 9906 3397 9900 3391 9867 3384 9872
3383 9897
TIME...MOT...LOC 2238Z 314DEG 5KT 3389 9893
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
319
WWUS54 KOUN 062250
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
550 PM CDT SUN AUG 6 2017
TXC485-487-062330-
/O.CON.KOUN.SV.W.0752.000000T0000Z-170806T2330Z/
Wichita TX-Wilbarger TX-
550 PM CDT SUN AUG 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN WICHITA AND SOUTHEASTERN WILBARGER COUNTIES...
At 550 PM CDT, a severe thunderstorm was located 5 miles northeast of
Lake Diversion, moving southeast at 5 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southwestern Wichita and southeastern Wilbarger Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3384 9901 3397 9900 3391 9867 3384 9872
3383 9897
TIME...MOT...LOC 2250Z 314DEG 5KT 3388 9890
HAIL...1.25IN
WIND...70MPH
$$
03194
WWUS54 KOUN 062326
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
626 PM CDT SUN AUG 6 2017
TXC485-487-062336-
/O.EXP.KOUN.SV.W.0752.000000T0000Z-170806T2330Z/
Wichita TX-Wilbarger TX-
626 PM CDT SUN AUG 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WICHITA AND
SOUTHEASTERN WILBARGER COUNTIES WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3384 9901 3397 9900 3391 9867 3384 9872
3383 9897
TIME...MOT...LOC 2326Z 268DEG 9KT 3391 9887
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:34 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 2:34 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Norman OK 234 PM CDT Sun Aug 6 2017 .DISCUSSION... Large complex of storms moved through overnight and this morning, overturning much of the airmass across the area. There looks to be some recovery going on across parts of central and southern Oklahoma into north Texas this afternoon to the south of advancing surface front. Could see scattered convection develop later this afternoon along and south of this boundary across southern Oklahoma. This activity would then shift south into north Texas overnight. Some heavy rainfall is possible, but anticipate more widespread potentially flooding rain to be south of the area. Do not anticipate a flood watch at this time. Rain chances linger across the south Monday, but a majority of the area may remain dry Monday and Tuesday before another active period commences Tue night/Wed and continues into next weekend. This should keep temperatures in check through much of the upcoming week with 80s being the rule for highs with most of the 90s confined to western north Texas. Flood watches may be necessary by later in the week if what the models show comes to fruition. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 83 68 84 / 10 10 10 20 Hobart OK 70 84 69 86 / 20 20 10 20 Wichita Falls TX 73 85 71 87 / 60 30 20 30 Gage OK 65 80 64 83 / 10 10 10 20 Ponca City OK 66 82 66 82 / 0 0 0 10 Durant OK 72 84 71 85 / 70 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/30
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CDT Sun Aug 6 2017 OKZ004>048-050>052-TXZ083>090-071015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CDT Sun Aug 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening. The risk area is generally along and south of an Altus to Ardmore and Durant line. A nearly stationary outflow boundary, combined with strong afternoon heating should result in scattered showers and thunderstorms. Moderate instability will result in a few strong to severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts to 70 mph and some hail will be possible with the stronger storms. Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall this afternoon and tonight, resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of southern Oklahoma and north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms chances will continue through next Saturday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Monday through next Saturday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 6, 4:17 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
417 PM CDT SUN AUG 6 2017
TXZ090-062200-
Clay TX-
417 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 500 PM
CDT...
AT 415 PM CDT, a strong thunderstorm was located 5 miles west of
Bellevue, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Reduced visibility and minor flooding due to very heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Henrietta, Bellevue, Newport, Lake Arrowhead, Bluegrove, Joy, Vashti
and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3360 9828 3371 9842 3381 9842 3380 9799
3378 9798 3347 9798 3347 9828
TIME...MOT...LOC 2115Z 314DEG 8KT 3364 9812
03Special weather statement, Aug 6, 4:39 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT SUN AUG 6 2017
TXZ087-062215-
Knox TX-
439 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox County Until
515 PM CDT...
AT 437 PM CDT, a strong thunderstorm was located over Munday, moving
southeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Locations impacted include...
Munday and Goree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3340 9979 3350 9975 3355 9953 3348 9947
3340 9947
TIME...MOT...LOC 2137Z 334DEG 3KT 3345 9961
03Special weather statement, Aug 6, 5:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 500 PM CDT SUN AUG 6 2017 TXZ089-062230- Archer TX- 500 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Archer County Until 530 PM CDT... AT 458 PM CDT, a strong thunderstorm was located 6 miles northeast of Olney, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Reduced visibility due to heavy rainfall... This storm will remain over mainly rural areas of southeastern Archer County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3340 9877 3350 9875 3350 9842 3340 9842 TIME...MOT...LOC 2158Z 276DEG 11KT 3343 9868 03
Special weather statement, Aug 6, 5:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
504 PM CDT SUN AUG 6 2017
TXZ089-090-062245-
Clay TX-Archer TX-
504 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay and east central
Archer Counties Until 545 PM CDT...
AT 502 PM CDT, strong thunderstorms were along a line extending from
near Windthorst to 6 miles south of Bluegrove to 4 miles north of
Newport, moving east at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Scotland, Windthorst, Bellevue, Newport, southern Lake Arrowhead,
Joy, Vashti and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3347 9842 3350 9842 3351 9862 3357 9862
3367 9834 3363 9798 3347 9798
TIME...MOT...LOC 2202Z 288DEG 28KT 3357 9847 3358 9820 3353 9800
03Special weather statement, Aug 6, 5:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
520 PM CDT SUN AUG 6 2017
TXZ086-089-062300-
Wichita TX-Archer TX-
520 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita and north
central Archer Counties Until 600 PM CDT...
AT 517 PM CDT, a strong thunderstorm was located 6 miles northeast of
Lake Diversion, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Locations impacted include...
Mankins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3383 9895 3394 9895 3389 9868 3381 9871
3377 9877
TIME...MOT...LOC 2217Z 300DEG 8KT 3388 9888
03Special weather statement, Aug 6, 5:33 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 533 PM CDT SUN AUG 6 2017 OKZ041-046-062300- Carter OK-Murray OK- 533 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter and southwestern Murray Counties Until 600 PM CDT... AT 529 PM CDT, a strong thunderstorm was located near Pooleville, moving east at 15 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Graham, Milo, Pooleville and Fox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3429 9756 3442 9756 3445 9723 3428 9723 TIME...MOT...LOC 2229Z 266DEG 11KT 3440 9739 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:01 AM CDT | Special Weather Statement | OUN | Wilbarger | 44 min |
| Aug 6, 3:40 AM CDT | Special Weather Statement | OUN | Wichita | 50 min |
| Aug 6, 4:17 AM CDT | Special Weather Statement | OUN | Clay, Wichita | 43 min |
| Aug 6, 5:01 AM CDT | Special Weather Statement | OUN | Clay | 44 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | OUN | Clay | 20 min |
| Aug 6, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 13 min |
| Aug 6, 3:18 PM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Aug 6, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 43 min |
| Aug 6, 3:34 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 45 min |
| Aug 6, 4:17 PM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | OUN | Knox | 36 min |
| Aug 6, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 46 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | OUN | Clay | 41 min |
| Aug 6, 5:20 PM CDT | Special Weather Statement | OUN | Wichita | 40 min |
| Aug 6, 6:07 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Aug 6, 6:16 PM CDT | Special Weather Statement | OUN | Wichita | 44 min |
| Aug 6, 6:28 PM CDT | Special Weather Statement | OUN | Wichita | 32 min |
| Aug 6, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 53 min |
| Aug 6, 6:50 PM CDT | Special Weather Statement | OUN | Knox | 40 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 65 min |
| Aug 6, 6:59 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.